PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Asymptotic smoothness and universality in Banach spaces

Volume 172 / 2023

R. M. Causey, G. Lancien Colloquium Mathematicum 172 (2023), 281-324 MSC: Primary 46B20; Secondary 46B03, 46B06. DOI: 10.4064/cm8923-12-2022 Published online: 28 February 2023


For $1 \lt p\leq \infty $, we study the complexity and the existence of universal spaces for two classes of separable Banach spaces, denoted $\mathsf{A}_p$ and $\mathsf{N}_p$, and related to asymptotic smoothness in Banach spaces. We show that each of these classes is Borel in the class of separable Banach spaces. Then we build small families of Banach spaces that are both injectively and surjectively universal for these classes. Finally, we prove the optimality of this universality result, by showing in particular that none of these classes admits a universal space.


  • R. M. CauseyMiddletown, OH 45044, USA
  • G. LancienLaboratoire de Mathématiques de Besançon
    Université de Franche-Comté
    CNRS – UMR 6623
    25000 Besançon, France

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image